Alert archive / Washington / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 2, NWS Seattle, WA

April 15, 2006Skagit County, Snohomish County, Washington

NWS Seattle, WA issued this severe thunderstorm warning at Apr 15, 2006, 4:14 PM PDT for Skagit County, Snohomish County, Washington. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 15, 2006, 4:14 PM PDT (23:14 UTC)
Expired
Apr 15, 2006, 4:45 PM PDT
In force
31 min
Issued by
NWS Seattle, WA
Area
Counties, with a storm outline in the text

Counties Skagit County, WA, Snohomish County, WA

The radar

The Seattle radar (KATX), 35 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 11.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2006-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2006-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
496 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WUUS56 KSEW 152314
SVRSEW
WAC057-061-152345-
/O.NEW.KSEW.SV.W.0002.060415T2314Z-060415T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SEATTLE WA
414 PM PDT SAT APR 15 2006

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL SKAGIT COUNTY IN NORTHWEST WASHINGTON
  WESTERN SNOHOMISH COUNTY IN WEST CENTRAL WASHINGTON
  THIS INCLUDES THE CITIES OF...WEST LAKE STEVENS...NORTH
  MARYSVILLE...MARYSVILLE

* UNTIL 445 PM PDT

* AT 406 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR MARYSVILLE...AND MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ARLINGTON BY 420 PM PDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4807 12228 4797 12206 4836 12161 4849 12189

$$

GS
2 follow-up statements
000 
WWUS56 KSEW 152328
SVSSEW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
430 PM PDT SAT APR 15 2006

WAC057-061-152345-
/O.CON.KSEW.SV.W.0002.000000T0000Z-060415T2345Z/
SNOHOMISH WA-SKAGIT WA-
430 PM PDT SAT APR 15 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM PDT
FOR SOUTH CENTRAL SKAGIT AND WESTERN SNOHOMISH COUNTIES...

AT 425 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR ARLINGTON HEIGHTS...OR ABOUT 8
MILES NORTHEAST OF NORTH MARYSVILLE...MOVING NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  OSO...HALTERMAN...ROWEN AND LAKE CAVANAUGH BY 435 PM PDT
  HAZEL...7 MILES NORTHWEST OF TULKER AND 8 MILES NORTHWEST OF
  FORTSON BY 440 PM PDT

LAT...LON 4807 12228 4797 12206 4836 12161 4849 12189

$$

GS
000 
WWUS56 KSEW 152348
SVSSEW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
447 PM PDT SAT APR 15 2006

WAC057-061-152356-
/O.EXP.KSEW.SV.W.0002.000000T0000Z-060415T2345Z/
SNOHOMISH WA-SKAGIT WA-
447 PM PDT SAT APR 15 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SKAGIT AND 
WESTERN SNOHOMISH COUNTIES EXPIRED AT 445 PM PDT...

THE STORM HAS MOVED TO NEAR THE SNOHOMISH/SKAGIT COUNTY BORDER. 
RADAR INDICATES IT HAS WEAKENED. SMALL HAIL IS STILL LIKELY WITH 
THIS STORM BUT LARGE HAIL IS NO LONGER EXPECTED.

LAT...LON 4807 12228 4797 12206 4836 12161 4849 12189

$$

GS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:30 PM PDT, 1 hour 44 minutes earlier.

Area forecast discussion, Apr 15, 2:30 PM PDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
230 PM PDT SAT APR 15 2006

.SYNOPSIS...A WEATHER SYSTEM WILL MOVE INLAND TONIGHT WITH SHOWERS
AND BREEZY WINDS DECREASING. A COOL UPPER TROUGH WILL KEEP SHOWERS
IN THE FORECAST THROUGH THE FIRST PART OF NEXT WEEK. HIGH PRESSURE
WILL BUILD OVER THE AREA TUESDAY AND THEN MOVE EAST ON WEDNESDAY
PROVIDING A COUPLE OF DRY DAYS BEFORE THE NEXT SYSTEM MOVES THROUGH
LATE NEXT WEEK.

&&

.SHORT TERM...SHORT WAVE CURRENTLY MOVING THROUGH. EXPECT SOME
BREEZY OR WINDY CONDITIONS BEHIND THIS FEATURE THIS EVENING AS A 990
MB LOW MOVES INTO CENTRAL VANCOUVER ISLAND. SHOWERS WILL TAPER AFTER
THE WAVE MOVES THROUGH...BECOMING SCATTERED AFTER MIDNIGHT. SNOW IN
THE MOUNTAINS SHOULD TAPER AS WELL AFTER MIDNIGHT. SNOW ADVISORY FOR
THE CASCADES UNTIL 11 PM COVERS THIS. AN UPPER TROUGH OVER THE AREA
WILL WEAKEN AND SPLIT ON SUNDAY AS JET ENERGY DIVES INTO CALIFORNIA.
THE AIR OVER WESTERN WASHINGTON WILL REMAIN UNSTABLE BUT SHOWERS
WILL BE LESS NUMEROUS WITH NO FOCUSSED DYNAMICS. AN UPPER RIDGE WILL
BUILD IN FROM THE WEST ON MONDAY. THIS WILL CONTINUE THE DRYING
TREND BUT A FEW SHOWERS WILL LIKELY LINGER. TUESDAY SHOULD BY DRY
WITH THE RIDGE OVERHEAD. HAVE LEFT A SMALL CHANCE OF RAIN AT THE
COAST AS A WEAKENING FRONT TRIES TO APPROACH FROM THE WEST. HIGHS
WILL MODERATE A LITTLE ON SUNDAY BUT REMAIN A LITTLE BELOW NORMAL.
CONTINUED MODERATION MONDAY WITH HIGHS NEAR 60 MANY AREAS BY
TUESDAY. SCHNEIDER

.LONG TERM...UPPER RIDGE AXIS WILL SHIFT INLAND WEDNESDAY. GFS NOW
BRINGS RAIN INTO WESTERN WASHINGTON LATER WEDNESDAY...FASTER THAN
PREVIOUS RUNS. CONSENSUS HAS BEEN TO LEAVE THE CURRENT DRY FORECAST
ALONE FOR NOW SINCE CONFIDENCE IN TIMING IS LOW. AN UPPER TROUGH
WILL MOVE THROUGH THURSDAY AND FRIDAY AND HAVE SOME PRECIPITATION IN
THE FORECAST FOR THIS. GFS SHOWS SATURDAY DRY WITH HIGH PRESSURE BUT
HAVE LUMPED THIS DAY WITH THURSDAY AND FRIDAY FOR NOW SINCE
CONFIDENCE IN DETAILS IS LOW. SCHNEIDER

&&

.AVIATION...AREAS OF RAIN TURN TO SHOWERS WITH THE PASSAGE OF THE
TROF. WIND SHIFT FROM SE TO SW KSEA AROUND 00Z...SHOULD BE GUSTING
AROUND 30 KTS THROUGH THE EVENING. STRONG ONSHORE FLOW TONIGHT IN AN
UNSTABLE AIR MASS SHOULD MAKE FOR AREA OF MVFR CIGS IN SHOWERS. A
FEW ICE PELLET SHOWERS POSSIBLE OVERNIGHT AS VERY COLD AIR ALOFT
MOVES OVER THE AREA.

&&

.MARINE...GALES COAST AND ENTRANCES TO THE STRAIT. IT HAS A GOOD
SHOT OF BLOWING GALE THIS EVENING OVER THE INLAND WATERS AS WELL AS
THE 990MB LOW MOVES NORTH OVER VANCOUVER ISLAND AND OUR GRADIENT
INCREASES...PEAK WINDS AROUND PUGET SOUND OUGHT TO BE AROUND 9PM. MM

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
.GALE WARNING ALL WATERS EXCEPT SMALL CRAFT ADVISORY IN THE CENTRAL
STRAIT.
.SNOW ADVISORY CASCADES AND OLYMPICS UNTIL 11 PM THIS EVENING.

WEATHER.GOV/SEATTLE

Nearby

Severe Thunderstorm Warnings in Washington, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.